Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
luciah1

First Time On Here - Accutane Month 4...

Recommended Posts

Hi everyone.

I am 27 year old Londoner in month 4 of Accutane, hoping to discuss my experience so far and see if they sound familiar with anyone else. I'm being seen at St John's dermo at St Thomas' hospital.

I have experienced acne for ten years now, and it now largely manifests along my jawline, neck and chin. In month four however, I've had a major outbreak in these areas as well as my forehead and cheek. These take a long time to go down, and leave scarring for a very long time.

The dryness of lips has been bad since day one, but the rest of me does not seem all that dry, including my face. In the past two weeks I feel like my hair has been shedding at an alarming rate. I have very thick, long hair and do not want that to change!

I went on to the copper coil as contraception, and am unsure if this relates to the hair shedding as well. Also, I feel I have put on weight around my stomach and wonder if this is another side effect of accutane or the coil.

I cannot say I have noticed a great difference on roaccutane so far, which worries me. I would love to hear about anyone elses experiences at this stage.

Thanks so much

L

Share this post


Link to post
Share on other sites

If your skin is not dry then your dosage may not be adequate. Also, the wrong BC can create hormonal changes that negate what accutane is trying to do. Definitely speak to your derm about your concerns.

Share this post


Link to post
Share on other sites

I was on tane 2 years ago. My experience with the break outs while take the medication is similar to you. When I started my Accutane course my acne was mainly on my forehead, and cheeks. After month 3 I started breaking out all along my jawline and chin. I never had acne in those areas before, maybe a zit every once in a while, but never considered it a problem area. Accutane pushes all the acne that was under the skin to the surface. So the acne you see there is something that could have come up eventually. Accutane is just making it all happen at once.

As far as your skin not being overly dry. Mine wasn't either. I would go through time periods where my skin on my body was drier than normal, but never dry like I was expecting. If your not getting dry skin in your face on the other hand you may need to increase your dosage. Are you still developing oils on your face?

The hair falling out was something I was terrified of. I didn't experience that side effect thank god. It is a side effect of Accutane though. I would relate that with the meds rather than the copper IUD. I'm not sure how often you are washing your hair. This is what I did to ensure that my hair stayed where it belonged.

I took biotin daily

I only washed my hair every 3 days, when I did wash I deep conditioned every time. I just let the conditioner sit in my hair the whole time I took a bath, about 20 to 30 minutes.

Accutane was first marketed towards a cancer treatment, it was first and foremost created to be chemotherapy. Hence why people can experience hair loss. It your hair is falling out quite a bit I wouldn't increase your dosage anymore than what you are currently taking. Actually I would even consider cutting back on the dosage, to hopefully stop the hair loss. Something you should talk to your dermatologist about. I would just call the office and get their opinion and see what they want you to do.

The weight you are noticing in your stomach area is probably being caused by your birth control. All birth control has that lovely side effect.

Hope this helped a bit anyway. Feel free to ask me any other questions you have. :)

Also I moved your topic over to the Accutane logs forum. That way more people on Accutane will take notice to your posts.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×